Florida, 2014

Damaging Wind in Florida, January 11, 2014

January 11, 2014 · NWS TBW · 1 event in 1 county or zone

A cold front pushing through the peninsula produced a severe thunderstorm in northern Levy County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TBW wrote it up.

A cold front pushing through the peninsula produced a severe thunderstorm in northern Levy County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jan 11, 3:00 PM EST, 2 hours earlier.

Area forecast discussion, Jan 11, 3:00 PM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
300 PM EST SAT JAN 11 2014

.SYNOPSIS...
19Z WATER VAPOR AND H4 RAP ANALYSIS SHOW A HIGHLY AMPLIFIED UPPER
LEVEL PATTERN IN PLACE ACROSS THE CONUS. MAIN PLAYER FOR OUR
FORECAST THE NEXT 18-24 HOURS WILL IS A DEEP AND SHARP LONGWAVE
TROUGH EJECTING EASTWARD FROM THE CENTRAL PLAINS INTO THE EASTERN
STATES. THE BASE OF THIS TROUGH EXTENDS SOUTHWARD TO THE NORTHERN
GULF COAST AND WILL PIVOT INTO THE SOUTHEASTERN STATES THROUGH THE
EVENING AND OVERNIGHT HOURS. THIS TROUGH IS "BOOKENDED" BY LONGWAVE
RIDGES OVER BOTH THE INTER-MOUNTAIN WEST AND NOW EXITING OFF THE
ATLANTIC SEABOARD.

AT THE SURFACE...HIGH PRESSURE RIDGE IS BEING SHOVED SOUTH AND EAST
OUT OF THE PENINSULA IN RESPONSE TO THE APPROACH OF A SURFACE COLD
FRONT AHEAD OF THE UPPER TROUGH. THIS FRONT CURRENTLY EXTENDS DOWN
FROM NORTHERN GEORGIA TO THE FLORIDA PANHANDLE AND NORTHEAST GULF OF
MEXICO. SOUTHERLY FLOW AHEAD OF THE FRONT IS BRINGING WITH IT A WARM
AND HUMID BOUNDARY LAYER. THIS HIGH DEWPOINT AIR OVER THE NOW COOL
SHELF WATERS OF THE EASTERN AND NORTHEASTERN GULF OF MEXICO IS
RESULTING IN AREAS/WIDESPREAD SEA FOG (SOME VERY DENSE) OVER THE
COASTAL WATERS. THE FOG IS MOST PREVALENT TO THE NORTH OF SARASOTA
AND CONDITION WILL REMAIN FAVORABLE FOR THE REDUCED VISIBILITIES
THROUGH AT LEAST THE EARLY EVENING UNTIL THE COLD FRONT CAN PASS AND
CLEAR THE MORE HUMID AIRMASS AWAY. GENERALLY SPEAKING WE LOOK FOR
DEWPOINTS TO BE 3-5+ DEGREES WARMER THAN THE SURFACE WATER
TEMPERATURES FOR A SIGNIFICANT THREAT OF SEA FOG. AFTER LAST WEEKS
"COLD SNAP"...THE SHELF WATERS COOLED OFF CONSIDERABLY AND HAVE
ALLOWED THESE CONDITIONS TO BE MET. A MARINE DENSE FOG ADVISORY IS
IN EFFECT TO THE NORTH OF ENGLEWOOD THROUGH THE MIDDLE EVENING AND
MULTIPLE REPORTS OF VISIBILITY NEAR ZERO HAVE BEEN RECEIVED THROUGH
THE DAY FROM AREAS TO THE WEST OF EGMONT KEY.

&&

.SHORT TERM (REST OF TODAY THROUGH MONDAY NIGHT)...
AS MENTIONED ABOVE...THE UPPER TROUGH WILL PIVOT EASTWARD AND FORCE
THE COLD FRONT THROUGH THE AREA TONIGHT. LOW/MID LEVEL WAA ALONG
WITH DEEP SYNOPTIC FORCING/DCVA/QV CONVERGENCE AHEAD OF THE TROUGH
AXIS ARE SUPPORTING A SOLID MCS CLUSTER OF SHOWERS/STORMS FROM GA TO
THE NORTHEAST GULF THIS AFTERNOON. THIS FORCING ALONG WITH A
FAVORABLE RRQ JET PLACEMENT WILL SHIFT EASTWARD WITH TIME INCREASING
THE CHANCES FOR SHOWERS AND A FEW STORMS TO OUR ZONES NORTH OF TAMPA
BAY BY THE LATE AFTERNOON HOURS/EARLY EVENING HOURS. THE BEST
CHANCES FOR RAIN BEFORE SUNSET WILL BE FOR THESE NORTHERN ZONES.
ELSEWHERE...THE SYNOPTIC FORCING WILL NOT ARRIVE DURING THE DAYLIGHT
HOURS...BUT AN INCREASINGLY UNSTABLE ENVIRONMENT MAY STILL ALLOW FOR
A FEW SCT SHOWERS TO DEVELOP ACROSS THE INTERIOR PENINSULA. SOME OF
THE MORE RELIABLE HIGH-RES GUIDANCE MEMBERS SUCH AS THE HRRR
CONTINUE TO HINT AT THIS POSSIBILITY...BUT DO TO THE LACK OF
ACTIVITY THUS FAR WILL DECREASE THE POPS TO 20% FOR THESE
SOUTH-CENTRAL INLAND ZONES.

DURING THE EVENING HOURS THE BEST SYNOPTIC FORCING ARRIVES OVER THE
NORTHERN PENINSULA ALONG WITH THE COLD FRONT/PRE-FRONTAL TROUGH FOR
LOW LEVEL FOCUS. THE CHANCES FOR A BAND OF SHOWERS AND STORM IS
FAIRLY HIGH AND HENCE SO ARE THE POPS. THE STORM PREDICTION CENTER
HAS OUTLOOKED CITRUS AND LEVY COUNTY FOR A SLIGHT RISK OF SEVERE
WEATHER THIS EVENING. WHILE IT IS NOT COMPLETELY OUT OF THE QUESTION
FOR A FEW STRONGER STORMS...THE LOW LEVEL JET IS QUITE LIMITED THIS
FAR SOUTH AND WILL BE STARTING TO EXIT THE AREA. ALSO...HIGHLY
QUESTIONABLE IF ANY OF THESE STORMS WILL BE TRULY ROOTED AT THE
SURFACE WITH THE FLOW DEVELOPING OFF THE COOLER SHELF WATERS. MORE
LIKELY THAT ANY STORMS WILL BE AT LEAST PARTIALLY ELEVATED WHICH
WILL FURTHER LIMIT THE WIND THREAT. THIS DOES NOT MEAN THAT BRIEF
HEAVY RAIN AND LIGHTNING MAY NOT BE A THREAT WITH ANY STRONGER CELLS
SINCE THE OVERALL FORCING FOR ASCENT IS QUITE STRONG. DESPITE THE
LIMITING FACTORS...WE WILL CONTINUE TO MONITOR THE LOW LEVEL
ENVIRONMENT IN CASE CONDITIONS BECOME MORE FAVORABLE FOR SURFACE
BASED PARCELS OVER THE NORTHERN NATURE COAST AS THE DAY PROGRESSES.

THE COLD FRONT AND ASSOCIATED CLUSTERS OF SHOWERS/ISOLATED STORMS
WILL SHIFT SOUTH AND EAST ACROSS THE AREA THIS EVENING AND BE MAINLY
SOUTH OF TAMPA BAY BY THE SECOND HALF OF THE NIGHT. THE CONVECTION
WILL ALSO BECOME LESS ORGANIZED AND LIKELY MORE BROKEN WITH TIME AS
THE UPPER LEVEL FORCING AND JET DYNAMICS PIVOTS AWAY FROM THE
REGION. JUST HAVE CHANCE POPS FOR SHOWERS TO THE SOUTH OF TAMPA BAY
AFTER MIDNIGHT AND END ALL RAIN DOWN TO EVEN FORT MYERS BY SUNRISE
ON SUNDAY.

SUNDAY...A DRIER AIRMASS ALONG WITH SEASONABLE TEMPERATURES AND
CLEARING SKIES WILL FILL THE REMAINDER OF THE WEEKEND AS HEIGHTS
RISE ALOFT OF THE PENINSULA...AND SURFACE HIGH PRESSURE SLIDES
EASTWARD INTO THE REGION FROM THE EASTERN GULF.

SUNDAY NIGHT...
THE ONE "COOLER" NIGHT BEHIND THIS FRONT. AT THIS TIME WE ARE NOT
EXPECTING A THREAT FOR FREEZING TEMPERATURES FOR EVEN OUR MOST
NORTHERN ZONES...ALTHOUGH WITH THE HIGH IN CLOSE PROXIMITY AND
GENERALLY CLEAR SKIES...SOME PATCHY FROST IS NOT OUT OF THE QUESTION
LATE AT NIGHT FOR THE COLDEST RADIATIONAL COOLING SPOTS UP TOWARD
LEVY COUNTY. OTHERWISE LOOKING FOR LOW TO RANGE FROM THE LOW TO MID
40S NORTH...TO THE UPPER 40S/MIDDLE 50S SOUTH.

MONDAY AND MONDAY NIGHT...
THE NEXT LONGWAVE TROUGH (POTENTIAL WEATHER MAKER) BEGINS TO DIG
THROUGH THE CENTRAL CONUS AND APPROACH OUR REGION LATER MONDAY AND
MONDAY NIGHT. GFS/ECMWF DO NOT FULLY AGREE ON THE DETAILS...BUT DO
AGREE ON AT LEAST SOME LOBE OF SHORTWAVE ENERGY ROUNDING THE BASE OF
THIS TROUGH AND RESULTING IN A WEAK WAVE OF LOW PRESSURE MOVING
ALONG THE NORTHERN GULF COAST. THE COLD FRONT TRAILING BACK FROM
THIS FEATURE LOOKS TO APPROACH OUR ZONES MONDAY NIGHT OR TUESDAY
MORNING. FOR NOW HAVE FAVORED THE MORE NORTHWARD LOW TRACK IN CLOSER
PROXIMITY TO THE TRUE NORTHERN GULF SST BAROCLINIC ZONE...AND LATER
FRONTAL ARRIVAL OF THE ECMWF. THIS SOLUTION KEEP US A BIT WARMER AND
RESULTS IN AN ARRIVAL TIME OF ANY ORGANIZED SHOWERS HOLDING OFF
UNTIL MONDAY NIGHT OR TUESDAY MORNING AS WELL.

&&

.LONG TERM (TUESDAY THROUGH NEXT SATURDAY)...
MODELS ARE IN RELATIVELY GOOD AGREEMENT THROUGH THE EXTENDED
PERIODS...WITH JUST SOME MINOR DISCONTINUITIES. THE FIRST REVOLVES
AROUND A COLD FRONT PASSAGE IN THE MONDAY NIGHT/TUESDAY TIME
FRAME...WHERE THE GFS IS FASTER THEN THE NAM/ECMWF/CANADIAN...SO
WILL LEAN THE FORECAST TOWARD THE MODEL CONSENSUS AND SLOWER
SOLUTION. THE OTHER DISCONTINUITY RESIDES AROUND THE AMPLITUDE OF
THE UPPER TROUGH DIGGING INTO THE SOUTHEAST CONUS WEDNESDAY AND
WEDNESDAY NIGHT WHICH HAS AN IMPACT ON THE STRENGTH OF COLD AIR
ADVECTION PUSHING SOUTHWARD THROUGH THE PENINSULA. THE
CANADIAN/ECMWF ARE IN GOOD AGREEMENT WITH THE AMPLITUDE OF THE
TROUGH WHILE THE GFS IS NOT QUITE AS STRONG. AS A RESULT...WILL LEAN
THE FORECAST MID WEEK TOWARD THE CANADIAN/ECMWF SOLUTION. BY LATE
NEXT WEEK MODEL SOLUTIONS SHOW HIGH PRESSURE BUILDING BACK INTO THE
REGION ON THURSDAY WITH YET ANOTHER RE-ENFORCING COLD FRONT MOVING
THROUGH THE AREA FRIDAY NIGHT. THERE IS SOME DISAGREEMENT ON THE
DEGREE OF COLD AIR ADVECTION ONCE AGAIN...BUT GIVEN THAT THERE IS
QUITE SOME TIME BETWEEN NOW AND NEXT WEEKEND...WILL JUST TAKE A
BLENDED APPROACH TO LIMIT POTENTIAL FORECAST ERROR.

AS FOR FORECAST DETAILS...WILL CARRY RAIN CHANCES IN THE FORECAST
WITH THE INITIAL COLD FRONT MONDAY NIGHT AND TUESDAY. AFTER
THAT...THE NEXT COUPLE FRONTAL PASSAGES WILL LACK ANY SIGNIFICANT
RETURN FLOW MOISTURE FROM THE GULF OF MEXICO...SO EXPECT THAT RAIN
FREE CONDITIONS WILL PREVAIL TUESDAY NIGHT THROUGH NEXT SATURDAY. AS
FOR TEMPERATURES...EXPECT HIGHS CLOSE TO NORMAL ON TUESDAY BEFORE
DROPPING TO BELOW NORMAL LEVELS THROUGH THE REMAINDER OF THE WEEK
AND INTO NEXT WEEKEND.

&&

.AVIATION...
11/18Z-12/18Z...GUSTY WINDS WITH GENERALLY VFR CLOUDS BUT LCL MVFR
CIG REST OF THIS AFTERNOON. CONDITIONS THEN DETERIORATE FOR THE OVER
NIGHT HOURS WITH MVFR CIGS...POSSIBLE SEA FOG DRIFTING ACROSS THE
NORTHERN COASTAL TERMINALS...AND VCNTY SHRA EXCEPT VCNTY TSRA EARLY
IN THE PERIOD FROM KSRQ NORTHWARD. DRY AIR FILTERS IN JUST AFTER DAY
BREAK WITH CLEARING AND NORTHERLY WINDS.

&&

.MARINE...
A COLD FRONT WILL CROSS THE FORECAST WATERS FROM NORTHWEST TO
SOUTHEAST TONIGHT ALONG WITH A BAND OF SHOWERS AND ISOLATED STORMS.
MODERATE SOUTHWEST WINDS AHEAD OF THE FRONT WILL SHIFT NORTHWEST IN
ITS WAKE AND BRIEFLY REACH CAUTIONARY LEVELS BEFORE DROPPING BACK
BELOW HEADLINE CRITERIA SUNDAY MORNING. HIGH PRESSURE WILL THEN BE
IN CONTROL OF THE EASTERN GULF OF MEXICO THROUGH AT LEAST MONDAY
MORNING BEFORE THE NEXT COLD FRONT APPROACHES MONDAY NIGHT OR
TUESDAY. AREAS OF DENSE MARINE FOG TO THE NORTH OF SARASOTA WILL
CONTINUE TO BE AN ISSUE UNTIL THE PASSAGE OF THE COLD FRONT LATER
THIS EVENING ENDS THE THREAT FOR REDUCED VISIBILITY.

&&

.FIRE WEATHER.
A COLD FRONT WILL CROSS THE REGION OVERNIGHT WITH A BAND OF SHOWERS
AND STORMS AND USHER IN A COOLER AND MUCH DRIER AIRMASS FOR SUNDAY.
RELATIVE HUMIDITY VALUES ARE FORECAST TO DROP BELOW 35 PERCENT FOR
MUCH OF THE REGION SUNDAY AFTERNOON...HOWEVER WITH LIGHT WINDS AND
LOW ERC VALUES...NO RED FLAG CONDITIONS ARE ANTICIPATED. ENOUGH
MOISTURE RETURN WILL REACH THE AREA BY MONDAY TO PREVENT ANY
CRITICALLY LOW RELATIVE HUMIDITY.

FOG POTENTIAL...AREAS OF DENSE FOG ARE EXPECTED ALONG THE
COAST FROM PINELLAS COUNTY NORTHWARD THIS EVENING WITH THE FOG
LIFTING AS A COLD FRONT CROSSES THE AREA OVERNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  59  71  52  73 /  60   0   0  10
FMY  65  76  55  79 /  40   0   0  10
GIF  58  73  50  77 /  60   0   0  10
SRQ  61  71  53  75 /  60   0   0  10
BKV  55  70  43  75 /  60   0   0  10
SPG  61  69  54  74 /  60   0   0  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR COASTAL
     CHARLOTTE-COASTAL CITRUS-COASTAL HERNANDO-COASTAL
     HILLSBOROUGH-COASTAL LEE-COASTAL LEVY-COASTAL MANATEE-
     COASTAL PASCO-COASTAL SARASOTA-DESOTO-HARDEE-
     HIGHLANDS-INLAND CHARLOTTE-INLAND CITRUS-INLAND
     HERNANDO-INLAND HILLSBOROUGH-INLAND LEE-INLAND LEVY-
     INLAND MANATEE-INLAND PASCO-INLAND SARASOTA-PINELLAS-
     POLK-SUMTER.

GULF WATERS...DENSE FOG ADVISORY UNTIL 10 PM EST THIS EVENING FOR
     ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD TO
     TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS TO
     SUWANNEE RIVER OUT 20 NM-TARPON SPRINGS TO SUWANNEE
     RIVER OUT 20 TO 60 NM.

&&

SYNOPSIS/SHORT TERM/MARINE/FIRE WX...MROCZKA
LONG TERM...JELSEMA
AVIATION...RUDE
Hazardous weather outlook, Jan 11, 4:45 AM EST, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
445 AM EST SAT JAN 11 2014

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-121000-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
445 AM EST SAT JAN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
A COLD FRONT WILL APPROACH FROM THE WEST TODAY AND MOVE THROUGH
THE REGION TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE
WARM HUMID AIRMASS IN ADVANCE OF THE COLD FRONT...AND THERE IS A
SMALL CHANCE THAT A STORM OR TWO COULD BECOME STRONG TO SEVERE
THIS AFTERNOON ACROSS NORTHERN PORTIONS OF THE NATURE COAST. THE
MAIN HAZARD FROM ANY STORMS THAT DEVELOP WILL BE ISOLATED
DAMAGING WIND GUSTS...BUT PROBABILITIES FOR THIS OCCURRING APPEAR
LOW AT THIS TIME.

...LAKE WIND IMPACT...
STRONG WINDS ARE EXPECTED TO DEVELOP ON AREA LAKES TODAY IN
ADVANCE OF AN APPROACHING COLD FRONT. AS A RESULT...A LAKE WIND
ADVISORY IS IN EFFECT FROM LATE THIS MORNING THROUGH EARLY THIS
EVENING.

...DENSE SEA FOG IMPACT...
A WARM HUMID AIRMASS MOVING OVER THE COOLER GULF WATERS WILL
RESULT IN PATCHY DENSE SEA FOG ACROSS PORTIONS OF THE MARINE AREA
THROUGH EARLY THIS EVENING. THE BEST CHANCES FOR SEA FOG WILL BE
FROM VENICE NORTHWARD TO CEDAR KEY...INCLUDING TAMPA BAY. MARINERS
SHOULD BE ALERT FOR RAPIDLY CHANGING CONDITIONS IF HEADING OUT
THROUGH THIS EVENING. A DENSE FOG ADVISORY MAY BE ISSUED IF
CONDITIONS DETERIORATE OVER THE COASTAL WATERS LATE TODAY...AND
MARINERS ARE URGED TO KEEP INFORMED OF THE LATEST FORECAST
UPDATES.

...WIND AND SEA IMPACT...
A COLD FRONT WILL APPROACH THE WATERS TODAY AND MOVE THROUGH THE
AREA TONIGHT. WINDS ARE EXPECTED TO REACH EXERCISE CAUTION LEVELS
ACROSS PORTIONS OF THE MARINE AREA BOTH TODAY AND TONIGHT. FOR
ADDITIONAL DETAILS...REFER TO THE LATEST COASTAL WATERS FORECAST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

...WIND AND SEA IMPACT...
A SERIES OF COLD FRONTS WILL MOVE THROUGH THE AREA TUESDAY THROUGH
WEDNESDAY...WITH WINDS AND SEAS EXPECTED TO REACH EXERCISE
CAUTION AND POSSIBLY ADVISORY LEVELS ACROSS PORTIONS OF THE MARINE
AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

JELSEMA

In the hours before

Special weather statement, Jan 11, 4:18 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
418 PM EST SAT JAN 11 2014

FLZ139-239-112215-
INLAND LEVY-COASTAL LEVY-
418 PM EST SAT JAN 11 2014

...STRONG THUNDERSTORMS WILL AFFECT LEVY COUNTY...

AT 418 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS LOCATED 20 MILES WEST OF CEDAR KEY...MOVING EAST AT 60
MPH...WILL AFFECT CEDAR KEY...OTTER CREEK...LEBANON AND WILLISTON
MUNICIPAL AIRPORT...UNTIL 515 PM EST.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2954 8256 2949 8255 2949 8244 2947 8239
      2922 8240 2921 8253 2907 8253 2905 8282
      2915 8282 2917 8299 2909 8303 2914 8307
      2910 8305 2909 8307 2910 8308 2912 8310
      2926 8309 2929 8317 2940 8303 2960 8293
TIME...MOT...LOC 2118Z 257DEG 52KT 2913 8332

The radar

The Jacksonville radar (KJAX), 149 km away, was scanning. The volume nearest the first event began at 22:00 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Levy

When
January 11, 5:00 PM EST
Where
Levy County, 1.56 mi S of Bronson
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
29.428, -82.644

A severe thunderstorm wind gust caused a tree to fall on Wekiva Rd. in Bronson. The report was relayed from the Levy County Sheriffs Office.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2014Every state in 2014This day in weather historyWarnings in Florida, January 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 482689.